I began taking Pred Forte 3 days before each of my cataract surgeries, one was on July 5, the other on July 12. It seems like since that time I have not felt well... and just prone to 'feeling sick'... weak, more probs with bowels. I told the opthamoligist surgeon this but he just sort of blew it off. Have you ever heard any similar stories to this one? THANK YOU
Pred Forte usually does not cause systemic effects. It could just be coincidental that you have been feeling bad at this time. Have you spoken to your PCP about how you are feeling? I would recommend you see your primary care physician for evaluation. The only other thing is that sometimes, when some peoples vision is off or blurred, it can cause them to feel sick. The period when you have the first eye done and the other eye is still bad can really throw your vision off and this can make some people who are sesitive to this feel poorly. If this is the case, feeling poorly should subside once the eyes are fully healed (about 4 weeks after sugery) and once you get a new eyeglass Rx if you need one.
Havent' heard of these symptoms but we are all connected. I am wondering too if it is nerves that is causing upset stomach, etc.. I wonder have you been taking anything else new in the way of medicine that would cause these symptoms? For example; pain medication, etc... Just a thought, I am no expert. know that can affect me... I believe that some of my sinus problems and earaches were caused by long term use of the Pred Mild drops... I had a terrible time getting off these drops and was on them wayyyyyyyyy too long of a period... long term side affects not good but after trying a few times to slowly wean off them I can now say that it is day 24 and hope I never go back on any type of steroid drops. If you are really concerned see your family doctor and discuss if it continues.
This post is 6 1/2 years old and I googled this very question just now. I am having the same reaction but my med is called Prednisolone Acetate. (she is taking similar/in the same family) This is a post cataract medication and it is doing a number on my abdomen and bowels and Yes, a sickly feeling like the other poster said. I had the first cataract 6 years ago and did not remember this but I sure do now. I am also on Vigamox and Ketorolac... all post op meds for cataract removal. )-:
I started takin these drops after LASIK surgery last week. I have searched the net looking to see if anyone else has had these symptoms and have not found any others who have the same symptoms. At first I couldn't figure out what was making me so ill feeling, however I have come to the conclusion that is is the Prednisolone. I begin to feel "sick" within minutes of taking the drops. Stomach discomfort, nausea, and an overall feeling of discontent. I was supposed to take the drops through today, but I just couldn't get myself to use them at work today. I'm sorry you are feeling sick, but I wonder if it is some sort of allergy we have to this medication. I'm hoping that I regain my energy as it seems to have taken a bit of a toll on me. I wish you the best and hopefully you get well soon.
I had Lasik eye surgery on January 28, had to take Prednisolone eye drops for 7 days afterwards. A few days after my last round of drops I began feeling acid reflux type symptoms. I have had a reaction to pred in the past, so I absolutely think there is a correlation. It's now March and I've been to three different doctors and had a scope down my nose and throats at the ENT. Everything looked fine except a little inflammation near voice cords. I'm constantly worried that it's something bigger, but I literally just put two and two together and now thinking it was all from the steroid eye drops. Hoping, like last time, it will just work itself back out. Taking Protonix in the morning, drinking alone Vera juice, doing probiotics, eating clean, avoiding coffee, sometimes having to pop a Zantac at night. Just want my body to regulate!
No connection? Seriously?
The eyes are literally connected via the tear ducts to the sinuses and throat. Your drops can drain into your sinuses and throat, which is why you sometimes have the sensation of the drops rolling down your throat and sometimes taste them.
I started these drops 5 days ago, and I have felt nauseous since. My educated guess is that our drops are rolling down our throats into our stomachs, causing nausea and a general overall sick feeling, since the drops weren't intended to be ingested.
Me too!! Thanks for this thread. I have been gassy and crampy since on the post-cataract drops of Prednisolone Acetate. Thought of going to the doctor but it started the same time as using the drops so I think it's that. Tomorrow is my last dose of 4x a day, but then I have to have the other eye done next week. Has anyone had the gassy/crampy symptoms? I'm also going into my third year of a daily dose of Prednisone for my Polymyalgia Rheumatica so I wonder if that might be affecting it too... any thoughts welcomed.
I have had gastric distress and diahrea since starting on Pred Forte 2 days ago. So glad I came across these posts! I’m going to request getting off of them sooner.
So glad others are feeling the same as i am. I thought it was me. All the side effect sites of pred forte do not list nausea or gas etc. I have been having these side effects since i had my eye operation. Am down to two drops a day now then next week one drop. Cant wait to get off this stuff.
Ug. Found this thread after taking Prednisolone Acetate Ophthalmic drops after a cornea transplant. I have to take this for one full year, and have not yet had surgery on the other eye. Possibly next month. I've had low grade nausea since, very similar to my own early stages of pregnancy when I was younger (and no, that's not a possibility). Obviously I'll live with this in order to save my sight, but I'm so tired of feeling nauseous. Guess I'll have to live with it.
I had a laser iridotomy on both eyes in June and took Pred Forte for 21 days 4 times daily. The office staff told me that if I noticed the medication was going down my throat, I could press on the inner corner of my eye beside my nose to close off the drain channel there that connects to the throat. It worked for me. I'm sorry for all who are suffering and have suffered side effects from this drug. For me, I'm going to the eye doctor tomorrow because I now have heavy uncomfortable eyelids and I think the Pred Forte did it - didn't have this trouble before.
Glad to find this site ... had second cat op last week and already changed eye drops once but still tum cramps feeling sick and fatigued... thought they wouldn’t believe me!! Can’t go on like this ... even tho sight is so important but another 4 weeks with these symptoms can’t be good for healing process ... Gaviscon through the night and Zantac help a bit plus bowl of porridge at 3 am to help stomach. Today very dizzy!
October 6, 2018
PRED FORTE is a STEROID. It can absolutely make you feel sick. In my experience it has the same COMMON side effects that are listed for Prednisone tablets.
I had left eye cataract surgery Sept. 2018. I started the anti inflammatory and antibiotic drops several days before surgery. Those irritated my sinuses and gave me a mild headache with nausea. The Pred Forte was added after surgery to be used for one month. All prior symptoms intensified with a left sided headache, agitation and shortness of breath. I felt like I was on speed.
I called my eye doctor's office and was told these symptoms were NOT from the eye drops, to CONTINUE using them and go to the emergency room or see my doctor! I was checked by a nurse in my doctor's office and told I was fine. She also said my symptoms were NOT from the eye drops and to continue using them as instructed.
I immediately reported the symptoms to SANDOZ the Pred Forte drug manufacturer. They said to stop using the drops immediately but in my case to follow the doctor's instructions. I also reported the drug to the FDA.
Of course I don't want to jeopardize my cataract surgery so I will continue to use them. My eye doctor INSISTS she has never seen this reaction to the Pred Forte drops and there IS no other option. She modified my dosage to 2 times per day and added back the anti inflammatory drops.
*** NOTE ***
I take extraordinary measures to IMMEDIATELY blot the excess drops with a tissue and block my tear ducts. Next, I rinse the outside of my eye and inside my nose with water and blot dry. I blow my nose and rinse my eye with Refresh Tears. This has helped keep the side effects to a minimum.
I am SO glad I found this post too! I have been taking 'Less' brand steroid eye drops in preparation for my LASIK eye surgery, and took for about 10 days total (5 after the surgery). I've had horrible nausea, burping and lower belly discomfort this whole time, and just connected it today as well when I googled acid reflux and eye drops. I stopped the drops yesterday per DR instructions, but still have symptoms tonight-- hoping the lasting effect isn't more than a few days! I go to eye Dr tomorrow for 1 week follow up and will ask about this to see what they say out of curiosity!! Hope everyone feels better and can find an alternative drop or method of placement in the eye!
I am taking 3 types drops for cataract surgery; ketorolac,olfoxacin,and prednisone acetate. I started experiencing gerd symptoms about a week into the 4 week regiment. I asked eye Dr and he said yes the drops can cause described symptoms. He advises to use the technique already mentioned to limit the amount that leaks down your throat through eye ducts. I pray it works.
- Pred Forte Information for Consumers
- Pred Forte Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pred Forte (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.